Minnesota, 2007

Drought in Minnesota, February 1 to 28, 2007

February 1 to 28, 2007 · NWS FGF · 14 events in 14 counties and zones

S. Drought Monitor).

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A lack of rainfall over the summer and fall of 2006 kept many counties across northwest and west central Minnesota in a D2 (severe) or D3 (extreme) drought designation (per the U.S. Drought Monitor). Although there was snowfall in these areas over the winter of 2006-07, there was not enough to end the drought designation placed on these areas. Roseau, Lake of the Woods, East Marshall, Pennington, North and South Beltrami, North and South Clearwater, Hubbard, and Wadena counties were classified in the D3 category. Red Lake, East Polk, Mahnomen, and East Becker counties were grouped in the D2 category.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jan 31, 9:32 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 31, 9:32 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
932 PM CST WED JAN 31 2007

.DISCUSSION...LONG WAVE PATTERN HAS A HIGH AMPLITUDE UPPER RIDGE OFF
THE WEST COAST OF NORTH AMERICA AND AN UPPER TROUGH OVER EASTERN
CANADA, THE GREAT LAKES AND THE NORTHERN PLAIN STATES. PATTERN NOT
EXPECTED TO CHANGE MUCH FOR THE NEXT WEEK.

WATER VAPOR LOOP SHOWED UPPER TROUGH OVER CENTRAL SK/MB AND WAS
MOVING SOUTH. LOW LEVEL WARM ADVECTION WILL OCCUR SOUTH OF THE UPPER
TROUGH TONIGHT. LOW LEVEL THETA E RIDGE OVER SOUTHERN CANADA WILL
DROP SOUTH OVER THE FORECAST AREA THU MORNING. A COLD FRONT EXTENDED
ACROSS CENTRAL MB/SK. PRESSURE FALL CENTER WAS LOCATED OVER SOUTHERN
CANADA AND WILL MOVE SOUTH ACROSS THE AREA TONIGHT AND THU MORNING.
TEMPS CURRENTLY WERE IN THE TEENS ACROSS SOUTHERN SK AND SINGLE
DIGITS OVER SOUTHERN MB SOUTH OF THE FRONT. TEMPS OVER FORECAST AREA
CONTINUE TO MOSTLY FALL UNDER A CLEAR SKY. HOWEVER SATELLITE
LOOPS/SURFACE OBS SHOW HIGH AND MID CLOUDS DEVELOPING OVER NORTH
HALF OF FORECAST AREA AND SHOULD SPREAD SOUTH OVERNIGHT. WILL
CONTINUE FALLING TEMPS THIS EVENING THEN RISING AFTER MIDNIGHT FROM
THE NORTHWEST. EXPECT TEMPS TO RISE TO THE TEENS IN THE NORTHWEST
ZONES BY MORNING.

CANADIAN RADAR SHOWING LIGHT SNOW OVER SOUTHWEST MB AND SOUTHEAST SK
MOVING SOUTH. WILL KEEP POPS AS IS IN THE FORECAST TONIGHT. FRONTAL
SYSTEM CONTINUES ON TIME AS MENTIONED BY DAY SHIFT. MID SHIFT WILL
HAVE TO CONSIDER POSSIBLE HEADLINES FOR WIND, WIND CHILL AND POOR
VISIBILITIES FOR THU. WILL UPDATE ZONES THOUGH NOT ANTICIPATING MUCH
CHANGE TONIGHT.

&&

.AVIATION...EXPECT CLOUD DECK TO LOWER OVERNIGHT WITH PATCHY MID
CLOUD DECK NOW OVER ND. CEILINGS LOWER TO AROUND 15 HUNDRED FT NEAR
COLD FRONT OVER CENTRAL MB/SK. EXPECT LOWER CIGS IN THE MORNING WITH
APPROACHING FRONT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

HOPPES
Hazardous weather outlook, Jan 31, 3:44 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
344 PM CST WED JAN 31 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-012145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
344 PM CST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG ALBERTA CLIPPER WILL MOVE THROUGH EASTERN NORTH DAKOTA...
NORTHWEST AND WEST CENTRAL MINNESOTA ON THURSDAY. LIGHT SNOW WILL
DEVELOP THURSDAY MORNING...WITH AROUND ONE INCH OF SNOWFALL EXPECTED.
AS THE COLD FRONT PASSES...THE WIND WILL SWITCH TO THE NORTH AND INCREASE
TO 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH BY AFTERNOON. REDUCED
VISIBILITIES IN BLOWING SNOW CAN BE EXPECTED THROUGH THE EVENING
HOURS.

IN ADDITION...HAZARDOUS WIND CHILL VALUES OF LESS THAN 25 BELOW ZERO ARE
EXPECTED FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING. ALTHOUGH
WIND SPEEDS MAY DROP BELOW 10 MPH ON SATURDAY...THE VERY COLD TEMPERATURES
LOOK TO BE IN PLACE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG/NG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, Roseau

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Roseau forecast zone
Reported by
Other Federal Agency
Coordinates
48.775, -95.811 (the zone’s center; the record gives no point)

Drought, East Marshall

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
East Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
48.358, -96.368 (the zone’s center; the record gives no point)

Drought, Pennington

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pennington forecast zone
Reported by
Other Federal Agency
Coordinates
48.066, -96.037 (the zone’s center; the record gives no point)

Drought, Lake of the Woods

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Lake of the Woods forecast zone
Reported by
Other Federal Agency
Coordinates
48.771, -94.905 (the zone’s center; the record gives no point)

Drought, North Beltrami

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
North Beltrami forecast zone
Reported by
Other Federal Agency
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

Drought, South Beltrami

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
South Beltrami forecast zone
Reported by
Other Federal Agency
Coordinates
47.974, -94.938 (the zone’s center; the record gives no point)

Drought, North Clearwater

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
North Clearwater forecast zone
Reported by
Other Federal Agency
Coordinates
47.578, -95.379 (the zone’s center; the record gives no point)

Drought, South Clearwater

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
South Clearwater forecast zone
Reported by
Other Federal Agency
Coordinates
47.578, -95.379 (the zone’s center; the record gives no point)

Drought, Hubbard

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Hubbard forecast zone
Reported by
Other Federal Agency
Coordinates
47.109, -94.917 (the zone’s center; the record gives no point)

Drought, Wadena

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Wadena forecast zone
Reported by
Other Federal Agency
Coordinates
46.586, -94.969 (the zone’s center; the record gives no point)

Drought, Red Lake

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Red Lake forecast zone
Reported by
Other Federal Agency
Coordinates
47.872, -96.095 (the zone’s center; the record gives no point)

Drought, East Polk

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
East Polk forecast zone
Reported by
Other Federal Agency
Coordinates
47.774, -96.402 (the zone’s center; the record gives no point)

Drought, Mahnomen

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Mahnomen forecast zone
Reported by
Other Federal Agency
Coordinates
47.325, -95.809 (the zone’s center; the record gives no point)

Drought, East Becker

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
East Becker forecast zone
Reported by
Other Federal Agency
Coordinates
46.935, -95.674 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15978, 15979, 15980, 15981, 15982, 15983, 15984, 15985, 15986, 15987, 15988, 15989, 15990, 15991.